Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Causes For Neuropathy In Arms Shoulders Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Feet Neuropathy-Any Help?

Hello: For almost two years, I have had numbness in both feet, A year and a half ago, I started on HART, initially viracept and cmombivir. I have now switched to Combivir, DDI, Crixivan and Rotonivir. I still have the numbness, now with tingling,...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
What you are describing appears to be HIV-related neuropathy. The ddI you are on may not be the initial cause, but it may tend to make it worse. There are a number of treatment options including analgesics (starting with an NSAID, e.g., ibuprofen,... Read more »

neuropathy of the feet

Hello Dr.Henry I'm a former patient of yours and was hoping you could give me some advice.I am experiencing numbness and tingling and pain on my feet and halfway up my calves.my counts are 416 t-cells and V.L of 108.I am on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Have you been evaluated by a neurologist to pinpoint the cause (most likely your HIV meds). Switching off the Videx and possibly the Epivir may be necessary. What you can switch depends on your past treatment history. Amitryptiline someetimes... Read more »

neuropathy in feet&legs

I am on a salvage regime which includes VidexEC,the regime had gotten me undectable. However-Prior to starting theis regime-I had numbness in my feet and calfs-also stiffness. My feet are now becoming so numb-they feel like dead weight-I am assuming...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You need to review your past treatment history and resistance status with your HIV specialist to see what options are available. Continued use of Videx would likely contribute to progressive neuropathy . An evaluation for other potential factors... Read more »

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow-what a story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy.... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Neuropathy, anyone?

Posted by Pos_in_Thailand, 2 Replies
Hi,

I wish everyone well and say thanks to those taking the time to read my inquiry.

I was wondering if any of you are dealing with or have been diagnosed with neuropathy? If so, would you mind sharing what your symptoms are or have been, and if... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »